DOI 10.1016/s0002-9394(00)00501-8
Systemic toxicity of topical and periocular corticosteroid therapy in an 11-year-old male with posterior uveitis.
Аннотация
PURPOSE: To report a case of systemic corticosteroid toxicity resulting from topical and periocular therapy.
METHODS
Treatment and follow-up of an 11-year-old male with uveitis are illustrated. Initial presentation of the patient was bilateral iridocyclitis, for which he was treated with prednisolone acetate 1% every 2 hours for 6 months. Subsequently, posterior uveitis developed, necessitating posterior subtenon injections.
RESULTS
After initial topical corticosteroid therapy, the patient developed a cushingoid habitus accompanied by increased lanugo hair, acanthosis nigricans, posterior subcapsular lens opacities, and increased intraocular pressure. Cushingoid stigmata worsened after administration of posterior subtenon injection of corticosteroids. The patient's truncal obesity worsened, and his linear growth stopped.
CONCLUSIONS
Systemic toxic effects may develop as a result of topical and local use of ophthalmic corticosteroid preparations in susceptible patients.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.